# SDR CA080222006

- Difficulty date: February 19, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Dhav DHC2MK3
- Aircraft time: 17,403 hours
- Engine: Pwa PT6A27
- System (JASC): 2910 · Hydraulic System, Main
- Part: Line
- Condition: Punctured
- Location: Hyd System
- Part time: 17,426 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, A
- Precautionary procedure: E, F

## Discrepancy

HYDRAULIC PUMP SUPPLY LINE IN THE COCKPIT DEVELOPED A PIN-HOLE FAILURE IN THE WALL OF THE TUBING.  THE HYDRAULIC FLUID AT A PRESSURE OF 1650 PSI WAS RELEASED INTO THE CABIN, ATOMIZING AS IT DID SO, THE DIRECTION OF THE SPRAY WAS DIRECTLY AT THE PILOT.  THE POWER WIRE FOR THE HYDRAULIC PUMP ARCED AGAINST THE TUBING, IGNITING THE HYDRAULIC MIST AND IGNITING A FLASH FIRE.  THE FIREBALL WAS UNABLE TO SUSTAIN ITSELF AND DID NOT IGNITE THE AIRCRAFT ALTHOUGH THE PILOT WAS SET ON FIRE, SUFFERED 1ST AND 2ND DEGREE BURNS TO HIS FACE AND RIGHT HAND.  THE PASSENGER DID NOT RECEIVE ANY INJURIES AND WAS INSTRUMENTAL IN EXTINGUISHING THE PILOT,  THE SYSTEM HAS BEEN IN THE ACFT SINCE MANUFACTURING, BUT DOES NOT MATCH ROUTING SHOWN IN THE IPC.  AFTER A THOROUGH RECORDS SEARCH, UNABLE TO FIND ANY MENTION OF THE LINES BEING REPLACED OR INSTALLED.  TUBING HAS BEEN FORWARDED TO A LAB TO DETERMINE WHAT CAUSED THE ORIGINAL TUBE FAILURE. FLUID SAMPLES OF THE AEROSHELL 41 FLUID HAVE BEEN ALSO SENT OUT TO DETERMINE IF THERE WAS ANY CONTAMINATION PRESENT. ALL THE LINES IN THE CABIN ARE BEING REPLACED WITH NEW AND PROTECTED FOR NOW WITH A FIRE SLEEVE TO ISOLATE THEM FROM EACH OTHER AND ANY POTENTIAL IGNITION SOURCE, WE ALSO CARRIED THIS OUT ON OUR OTHER DHC-2T C-FOPE  ITS SETUP DOESN’T RESEMBLE ANYTHING IN THE IPC EITHER. I WILL UPDATE WHEN WE RECEIVE RESULTS FROM THE LABS. (TC# 20080222006)
